MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ TIP SYRINGE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ TIP SYRINGE; PISTON SYRINGE
Catalog Number 301997
Health Effect - Clinical Code No Information (3190)
Date of Event 11/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd luer-lok¿ tip syringe plunger and barrel were damaged.
 
Additional Manufacturer Narrative
Investigation summary: five photos and one 10ml syringe from unknown batch# were received and evaluated.The syringe was crushed with severe damage to the barrel observed in several areas including the flange, the wall and luer area as well as the plunger rod.The most damaged location appeared to be the mid portion of the barrel around the 8ml markings.The lot number is unknown, therefore device history record review (dhr) or quality notification review (qn) could not be performed.Root cause for the barrel damaged defect is likely associated with the assembly process.The batch # is unknown, therefore defective rate cannot be identified.Batch # is required to determine if corrective actions are necessary.No corrective actions will be taken based on the available information.
 
Event or Problem Description

Brand Name
BD LUER-LOK¿ TIP SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8175080
Report Number1213809-2018-00902
Device Sequence Number1620364
Product Code FMF
UDI-Device Identifier30382903019978
UDI-Public30382903019978
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number301997
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2018
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer12/04/2018
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;